Alert archive / Montana / Special Weather Statements in 2013
Special Weather Statement, NWS Billings, MT
NWS Billings, MT issued this special weather statement at Aug 9, 2013, 1:21 AM MDT for Yellowstone County, Montana. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 1:21 AM MDT (07:21 UTC)
- Expired
- Aug 9, 2013, 2:30 AM MDT
- In force
- 69 min
- Issued by
- NWS Billings, MT
County Yellowstone County, MT
The radar
The Billings radar (KBLX), 93 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.4 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495
WWUS85 KBYZ 090721
SPSBYZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
121 AM MDT FRI AUG 9 2013
MTZ029-035-038-057-058-090830-
YELLOWSTONE-MUSSELSHELL-SOUTHERN BIG HORN-NORTHERN BIG HORN-SOUTHERN
ROSEBUD-
121 AM MDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN...SOUTH CENTRAL
ROSEBUD...CENTRAL YELLOWSTONE...SOUTHEASTERN TREASURE AND SOUTHERN
MUSSELSHELL COUNTIES UNTIL 230 AM MDT...
AT 117 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM NORTHERN YELLOWSTONE COUNTY TO
EAST OF HARDIN IN BIG HORN COUNTY...MOVING SOUTHEAST AT 15 MPH.
A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL...BRIEF DOWNPOURS AND
FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HARDIN...WORDEN...BUSBY...LAME DEER...HUNTLEY...SHEPHERD...CROW
AGENCY...BALLANTINE...LOCKWOOD...CORINTH...GARRYOWEN AND KIRBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. PLEASE BE SURE TO FIND SHELTER IF YOU ARE OUTSIDE AND HEAR
THUNDER.
&&
LAT...LON 4607 10751 4606 10752 4603 10742 4596 10742
4595 10723 4580 10687 4578 10691 4568 10691
4568 10661 4559 10642 4513 10692 4606 10885
4621 10864 4630 10828
TIME...MOT...LOC 0717Z 239DEG 49KT 4605 10804
$$
TESARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this special weather statement went out at Aug 8, 9:09 PM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 8, 9:09 PM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
909 PM MDT THU AUG 8 2013
.UPDATE...
SOME CONVECTION FINALLY MAKING IT OFF OUR WESTERN MTNS THIS
EVENING...AS EASTERLY LOW LEVEL JET AND TREND TOWARD UPPER
DIFFLUENCE FROM THE SW ARE AIDING IN THE ASCENT. STRONGER CELL NW
OF COLUMBUS ACTUALLY PRODUCING PEA TO DIME SIZE HAIL PER RECENT
SPOTTER REPORT. ALSO...OVER THE LAST HOUR...SOME CELLS BEGAN
POPPING FROM NEAR FORT SMITH TO BROADUS TO SPEARFISH SD. LOOKING
UPSTREAM...THERE IS A SHORTWAVE EMBEDDED IN THE MONSOONAL FLOW
LIFTING FROM NORTHERN UT INTO SOUTHEAST ID. DESPITE LOSS OF
DAYTIME HEATING...THERE IS ENOUGH ELEVATED INSTABILITY ALONG WITH
AN EASTERLY LLJ AND WEAKLY DIFFLUENT FLOW ALOFT TO PRODUCE AT
LEAST A LITTLE CONVECTION THROUGH THE NIGHT EVERYWHERE EXCEPT OUR
FAR NORTHEAST...WITH PERHAPS SOME ENHANCEMENT IN OUR WEST BY
EARLY FRIDAY MORNING AS ENERGY LIFTS OUT OF IDAHO. OVERALL
FORECAST HAS THIS COVERED WELL. HAVE RAISED POPS OVER OUR SW MTNS
FROM 6-12Z. EAST FLOW AND INCREASED PCPN CHANCES SHOULD RESULT IN
A COOLER DAY TOMORROW THAN TODAY...AND GUIDANCE AGREES WITH THIS
ASSESSMENT...SO HAVE OPTED TO COOL FRIDAY HIGHS JUST A BIT IN
PLACES. JKL
&&
.SHORT TERM...VALID FOR FRI AND SAT...
THUNDERSTORMS TONIGHT MAINLY SOUTH OF A LIVINGSTON TO BILLINGS TO
BROADUS LINE. THESE STORMS WILL CONTINUE THROUGH THE NIGHT
TONIGHT. SEVERE THUNDERSTORMS POSSIBLE FRIDAY AND NOT OUT OF THE
QUESTION FOR SATURDAY. FLASH FLOOD THREAT INCREASES FRIDAY AND
SATURDAY AS WELL.
UPPER LEVEL STORM SYSTEM OFF THE OREGON COAST IS PUSHING MONSOONAL
MOISTURE AND A FEW DISTURBANCES INTO THE SOUTHWEST PORTION OF
MONTANA THIS AFTERNOON. SOME OF THIS IS SQUEEZING INTO THE
BEARTOOTH MOUNTAINS...AND WILL CONTINUE TO DO SO OVERNIGHT
TONIGHT GENERATING SCATTERED SHOWERS AND THUNDERSTORMS. EASTERN
MONTANA IS CURRENTLY UNDER THE INFLUENCE OF NORTHWEST FLOW REGIME
CAUSED BY AN UPPER LEVEL SYSTEM OVER SOUTH CENTRAL CANADA. THIS
SYSTEM HAS PUSHED A COLD FRONT WIND SHIFT LINE INTO THE CENTRAL
PORTION OF THE FORECAST AREA AND SHOULD WORK TO SUPPRESS CONVECTION
THIS EVENING OVER AREAS NORTH OF A HARLOWTON TO BILLINGS TO
EKALAKA LINE. THE DISTURBANCES EMBEDDED IN THE MONSOONAL FLOW WILL
CROSS SOUTHERN ZONES AND NORTHERN WYOMING OVERNIGHT KEEPING THE
THREAT OF THUNDERSTORMS GOING OVERNIGHT...ESPECIALLY FROM SHERIDAN
EAST INTO CARTER AND POWDER RIVER COUNTIES.
FRIDAY...THREAT OF STRONG TO SEVERE STORMS DEVELOPS FRIDAY AS
STRONG MOISTURE ADVECTION ON SOUTHEASTERLY LOW LEVEL WINDS PUSH
PRECIPITABLE WATER VALUES UP INTO THE 1.25 INCH RANGE. SHEAR
PROFILES SHOW 30 TO 40KTS OVER THE AREA FRIDAY AFTERNOON WITH CAPE
VALUES AROUND 1000 J/KG. A DISTURBANCE CROSSING THE AREA AND JET
LEVEL DYNAMICS SHOULD BE ENOUGH FOR SCATTERED THUNDERSTORM
DEVELOPMENT AND A FEW STORMS COULD REACH SEVERE LEVELS WITH LARGE
HAIL THE MAIN THREAT. CLOUD COVER COULD BE A LIMITING FACTOR
HOWEVER AS MODELS SHOW CONVECTION LINGERING FROM THE OVERNIGHT
THURSDAY INTO THE LATE MORNING HOURS WHICH COULD IMPACT SURFACE
HEATING. LESS CLOUD COVER WILL LEAD TO A STRONGER THREAT OF SEVERE
STORMS WHILE CLOUDY CONDITIONS WILL LIMIT THE THREAT. LOOKS LIKE
A MID DAY START TO THE STRONGER CONVECTION OVER SOUTH CENTRAL
MONTANA BASED ON LATEST MODEL RUN DISTURBANCE TIMING.
VERY HEAVY RAINFALL ALSO LOOKS LIKE A THREAT WITH PWAT VALUES
WELL OVER AN INCH AND MEAN STORM MOTION AROUND 10KTS. FLASH FLOOD
THREAT WILL BE ELEVATED FRIDAY AFTERNOON AND EVENING EAST OF A
HARLOWTON TO BILLINGS TO SHERIDAN LINE WITH LOCATIONS IN AND NEAR
BURN SCARS ESPECIALLY VULNERABLE. PUT BURN SCAR FLASH FLOOD
INFORMATION BACK ON THE NWS BILLINGS HOMEPAGE AS A REMINDER.
SOUTHWEST ZONES LOOK TO BE JUST OUT OF THE HEAVY
PRECIPITATION/SEVERE STORM FAVORED AREA WITH MID LEVEL DRY AIR
BUILDING IN FROM THE SOUTHWEST AND LOW LEVEL MOISTURE FETCH
REMAINING JUST NORTH. MODELS HINTING THAT CONVECTION WILL PERSIST
OVERNIGHT ONCE AGAIN FRIDAY NIGHT OVER EASTERN AREAS.
STRONG MOISTURE ADVECTION WILL CONTINUE INTO SATURDAY WITH THE
MAIN AXIS ALONG A ROUNDUP TO BROADUS LINE. STRONG STORMS LOOK
POSSIBLE ONCE AGAIN...MAINLY ALONG AND EAST OF THIS LINE. HEAVY
RAIN THREAT COULD BE A BIT FURTHER WEST THAN THIS LINE WITH
EASTERLY SURFACE WINDS PERSISTING INTO THE EARLY AFTERNOON. DRIER
AIR PUSHING IN FROM THE SOUTHWEST WILL DIMINISH THUNDERSTORM
CHANCES OVER WESTERN MOUNTAIN ZONES AND ALLOW TEMPERATURES TO WARM
INTO THE MID TO UPPER 80S...WITH LOWER 80S COMMON OVER SOUTHEAST
MONTANA IN RICHER MOISTURE AND CONVECTIVE CLOUD COVER. CHAMBERS
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
ONLY MINOR CHANGES TO THE EXTENDED FORECAST THIS AFTERNOON. AREA
WILL REMAIN ON THE NORTHERN PERIFERY OF AN UPPER LEVEL RIDGE
THROUGH THE PERIOD...PINCHED BETWEEN A SYSTEM OFF THE NORTHWEST
COAST AND ANOTHER OVER SOUTH CENTRAL CANADA. IN THE SHORT TERM
MUCH OF THE FORECAST AREA IS ON THE EAST SIDE OF THE RIDGE WITH
NORTHWEST FLOW ALOFT DRAGGING SYSTEMS AND COOLER AIR IN FROM
CANADA. THIS CHANGES SUNDAY INTO MONDAY AS RIDGE AXIS SHIFTS RIGHT
OVER THE AREA...THEN PUSHES EAST TUESDAY INTO WEDNESDAY. THIS
SHIFTS THE UPPER FLOW TO THE SOUTHWEST ALLOWING WARMER DRIER AIR
TO PUSH INTO AT LEAST THE WESTERN HALF OF THE FORECAST AREA.
SURFACE TROF REMAINS OVER CENTRAL ZONES SO WILL KEEP SOME
SEMBLANCE OF AN EASTERLY WIND IN SOUTHEAST MONTANA...THUS KEEPING
THE THREAT OF STORMS GOING THROUGH NEXT WEEK. STORMS IN WESTERN
ZONES WILL BE HIGH BASED AND MAINLY DRY. CHAMBERS
&&
.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS MAINLY WEST OF A KBIL TO KSHR
LINE CAN BE EXPECTED BUT ONLY PRODUCING BRIEF MVFR CONDITIONS.
GUSTS TO 50 MPH CAN BE EXPECTED WITH THE STRONGEST CELLS UNTIL
0600UTC. BORSUM
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 059/079 058/086 059/087 058/087 059/087 059/088 059/087
24/T 33/T 31/U 12/T 22/T 22/T 22/T
LVM 053/080 052/087 051/088 051/089 052/089 052/090 052/089
23/T 22/T 21/U 12/T 22/T 22/T 22/T
HDN 057/082 057/085 057/089 057/089 058/089 059/090 059/088
24/T 43/T 31/U 12/T 22/T 22/T 22/T
MLS 058/082 058/084 058/085 059/088 060/088 061/089 060/087
12/T 43/T 32/T 22/T 22/T 22/T 22/T
4BQ 055/082 057/086 056/087 056/087 057/087 059/088 057/087
34/T 43/T 32/T 22/T 22/T 22/T 22/T
BHK 052/078 054/081 054/083 054/082 055/082 057/083 056/086
12/T 43/T 32/T 22/T 22/T 22/T 22/T
SHR 054/082 054/086 054/088 053/089 055/089 055/090 055/088
34/T 53/T 32/T 22/T 22/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Aug 8, 3:16 PM MDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 316 PM MDT THU AUG 8 2013 MTZ028>042-056>058-063>068-WYZ098-099-092130- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 316 PM MDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY MOIST ATMOSPHERE WILL BE IN PLACE FRIDAY AND SATURDAY OVER THE AREA. THIS MOISTURE COMBINED WITH A SERIES OF DISTURBANCES ALOFT IS EXPECTED TO GENERATE SCATTERED THUNDERSTORMS FRIDAY AND SATURDAY. SOME STORMS MAY BE SEVERE ALONG AND EAST OF A HARLOWTON TO BILLINGS TO SHERIDAN LINE EACH DAY. IN ADDITION TO THE THREAT OF DAMAGING WINDS AND LARGE HAIL...VERY HEAVY RAINFALL IS POSSIBLE WHICH MAY LEAD TO FLASH FLOODING. THE FLASH FLOOD THREAT WILL BE GREATEST NEAR AREA BURN SCARS. THOSE WITH OUTDOOR PLANS FRIDAY AND SATURDAY SHOULD BE ALERT FOR THUNDERSTORM ACTIVITY AND HAVE A PLAN TO GET TO A SAFE LOCATION SHOULD STORMS DEVELOP. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 8, 9:56 PM MDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
956 PM MDT THU AUG 8 2013
MTZ036-038-057-058-090445-
SOUTHERN BIG HORN-NORTHERN BIG HORN-POWDER RIVER-SOUTHERN ROSEBUD-
956 PM MDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POWDER RIVER...
NORTHEASTERN BIG HORN AND SOUTHEASTERN ROSEBUD COUNTIES UNTIL 1045 PM
MDT...
AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS AND THUNDERSTORMS FROM 9 MILES EAST OF HARDIN TO
13 MILES NORTHWEST OF BIDDLE...AND MOVING SOUTHEAST AT 15 MPH.
STRONGER STORMS ALONG THIS LINE WILL PRODUCE HAIL UP TO THE SIZE OF
PEAS...VERY HEAVY RAIN AND WIND GUSTS UP TO 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BUSBY...LAME DEER...SAYLE...SONNETTE AND BIRNEY.
LAT...LON 4539 10673 4550 10715 4562 10745 4593 10753
4575 10691 4568 10691 4568 10666 4521 10508
4501 10555
TIME...MOT...LOC 0353Z 296DEG 14KT 4579 10742 4519 10557
LESTERSpecial weather statement, Aug 8, 10:01 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 1001 PM MDT THU AUG 8 2013 MTZ034-039-056-090500- EASTERN CARBON-RED LODGE FOOTHILLS-NORTHERN STILLWATER- 1001 PM MDT THU AUG 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STILLWATER AND CARBON COUNTIES UNTIL 1100 PM MDT... AT 1001 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLUMBUS...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRIDGER...FROMBERG...COONEY RESERVOIR ST PARK...ROBERTS AND BOYD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4554 10934 4559 10914 4531 10882 4518 10916 TIME...MOT...LOC 0401Z 331DEG 14KT 4555 10923 BORSUM
Local storm report, Aug 8, 10:20 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1020 PM MDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 3 WSW COLUMBUS 45.62N 109.31W
08/08/2013 M0.88 INCH STILLWATER MT TRAINED SPOTTER
&&
JKLSpecial weather statement, Aug 8, 11:05 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1105 PM MDT THU AUG 8 2013
MTZ036-038-057-058-090600-
SOUTHERN BIG HORN-NORTHERN BIG HORN-POWDER RIVER-SOUTHERN ROSEBUD-
1105 PM MDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR POWDER RIVER...BIG HORN...
AND SOUTHEASTERN ROSEBUD COUNTIES UNTIL 1200 AM MDT...
AT 1100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SCATTERED STRONG THUNDERSTORMS FROM HARDIN AND CROW AGENCY TO BIRNEY
AND MOORHEAD. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH.
PEA TO DIME SIZE HAIL...HEAVY RAINFALL...AND FREQUENT LIGHTNING IS
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARDIN...LODGE GRASS...BUSBY...LAME DEER...ASHLAND...CROW AGENCY...
BIDDLE...MOORHEAD...GARRYOWEN...KIRBY...SAYLE...BIRNEY...ST.
XAVIER...OTTER...SONNETTE...BELLE CREEK...ROSEBUD BATTLEFIELD PARK
AND QUIETUS.
STAY INDOORS IF YOU ARE IN THE PATH OF THESE STORMS.
LAT...LON 4543 10806 4584 10803 4582 10695 4580 10687
4578 10691 4568 10691 4568 10646 4526 10504
4500 10504 4499 10633
TIME...MOT...LOC 0501Z 312DEG 9KT 4558 10731
CJSSpecial weather statement, Aug 9, 12:00 AM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 1200 AM MDT FRI AUG 9 2013 MTZ036-038-057-058-090700- SOUTHERN BIG HORN-NORTHERN BIG HORN-POWDER RIVER-SOUTHERN ROSEBUD- 1200 AM MDT FRI AUG 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POWDER RIVER...BIG HORN AND SOUTHEASTERN ROSEBUD COUNTIES UNTIL 100 AM MDT... AT 1200 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED STRONG THUNDERSTORMS FROM CROW AGENCY TO BUSBY...BIRNEY... AND MOORHEAD. THE STORMS WERE MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING IS EXPECTED WITH THESE STORMS. SMALL HAIL IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... LODGE GRASS...BUSBY...CROW AGENCY...MOORHEAD...OTTER...GARRYOWEN... KIRBY...SAYLE...BIRNEY...ROSEBUD BATTLEFIELD PARK...ST. XAVIER AND QUIETUS. STAY INDOORS IF YOU ARE IN THE PATH OF THESE STORMS. LAT...LON 4544 10806 4578 10719 4500 10532 4500 10646 TIME...MOT...LOC 0556Z 298DEG 19KT 4529 10668 CJS
Special weather statement, Aug 9, 1:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
121 AM MDT FRI AUG 9 2013
MTZ029-035-038-057-058-090830-
YELLOWSTONE-MUSSELSHELL-SOUTHERN BIG HORN-NORTHERN BIG HORN-SOUTHERN
ROSEBUD-
121 AM MDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN...SOUTH CENTRAL
ROSEBUD...CENTRAL YELLOWSTONE...SOUTHEASTERN TREASURE AND SOUTHERN
MUSSELSHELL COUNTIES UNTIL 230 AM MDT...
AT 117 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM NORTHERN YELLOWSTONE COUNTY TO
EAST OF HARDIN IN BIG HORN COUNTY...MOVING SOUTHEAST AT 15 MPH.
A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL...BRIEF DOWNPOURS AND
FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
HARDIN...WORDEN...BUSBY...LAME DEER...HUNTLEY...SHEPHERD...CROW
AGENCY...BALLANTINE...LOCKWOOD...CORINTH...GARRYOWEN AND KIRBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH SOME OF THESE
STORMS. PLEASE BE SURE TO FIND SHELTER IF YOU ARE OUTSIDE AND HEAR
THUNDER.
&&
LAT...LON 4607 10751 4606 10752 4603 10742 4596 10742
4595 10723 4580 10687 4578 10691 4568 10691
4568 10661 4559 10642 4513 10692 4606 10885
4621 10864 4630 10828
TIME...MOT...LOC 0717Z 239DEG 49KT 4605 10804
TESARThe office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:21 PM MDT | Special Weather Statement | BYZ | Stillwater | 39 min |
| Aug 8, 8:36 PM MDT | Special Weather Statement | BYZ | Golden Valley | 39 min |
| Aug 8, 8:59 PM MDT | Special Weather Statement | BYZ | Stillwater | 61 min |
| Aug 8, 9:17 PM MDT | Severe Thunderstorm Warning | BYZ | Stillwater | 28 min |
| Aug 8, 9:33 PM MDT | Special Weather Statement | BYZ | Big Horn | 42 min |
| Aug 8, 9:56 PM MDT | Special Weather Statement | BYZ | 49 min | |
| Aug 8, 10:01 PM MDT | Special Weather Statement | BYZ | Carbon | 59 min |
| Aug 8, 10:37 PM MDT | Severe Thunderstorm Warning | BYZ | Rosebud | 38 min |
| Aug 8, 11:05 PM MDT | Special Weather Statement | BYZ | Big Horn, Powder River | 55 min |
| Aug 9, 12:00 AM MDT | Special Weather Statement | BYZ | Big Horn | 60 min |
| Aug 9, 3:00 AM MDT | Special Weather Statement | BYZ | Big Horn | 90 min |
| Aug 9, 12:15 PM MDT | Flash Flood Watch | BYZ | Big Horn | 6 hr |
| Aug 9, 2:40 PM MDT | Special Weather Statement | BYZ | Big Horn | 50 min |
| Aug 9, 2:54 PM MDT | Special Weather Statement | BYZ | Yellowstone | 36 min |
| Aug 9, 3:30 PM MDT | Special Weather Statement | BYZ | Treasure | 45 min |
Nearby
Special Weather Statements in Montana, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.